Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 169, NWS Tulsa, OK

June 15, 2013Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 15, 2013, 12:16 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2013, 12:16 PM CDT (17:16 UTC)
Expired
Jun 15, 2013, 1:15 PM CDT
In force
59 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Osage County, OK, Pawnee County, OK

The radar

The Vance AFB radar (KVNX), 107 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 12:20 PM CDTTSTM WND DMG12 W Pawnee, OKSEMI BLOWN OVER INTO THE MEDIAN ON HIGHWAY 412 NEAR MILE MARKER 17. TIME ESTIMATED BY RADAR. CORRECTED ORIGINAL STORM REPORT FOR WRONG DATE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 5.3 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2013-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 196 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2013-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
196 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
1766 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

339 
WUUS54 KTSA 151716
SVRTSA
OKC113-117-151815-
/O.NEW.KTSA.SV.W.0169.130615T1716Z-130615T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1216 PM CDT SAT JUN 15 2013

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA...
  PAWNEE COUNTY IN NORTHEAST OKLAHOMA...

* UNTIL 115 PM CDT

* AT 1214 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 32 MILES
  SOUTHWEST OF BURBANK...MOVING NORTH AT 30 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BURBANK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3670 9704 3669 9695 3675 9689 3676 9682
      3672 9668 3624 9689 3624 9692 3633 9693
      3633 9704 3651 9704 3656 9691 3658 9690
      3659 9692 3658 9700 3659 9705 3668 9707
TIME...MOT...LOC 1716Z 196DEG 28KT 3636 9710

$$

LACY
3 follow-up statements
980 
WWUS54 KTSA 151734
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1234 PM CDT SAT JUN 15 2013

OKC113-117-151815-
/O.CON.KTSA.SV.W.0169.000000T0000Z-130615T1815Z/
OSAGE OK-PAWNEE OK-
1234 PM CDT SAT JUN 15 2013

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR
PAWNEE AND WESTERN OSAGE COUNTIES...

AT 1232 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 21 MILES SOUTHWEST
OF BURBANK...MOVING NORTH AT 30 MPH.

STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BURBANK.

A WIND GUST TO 61 MPH WAS REPORTED AT THE STILLWATER AIRPORT AT 1201 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3670 9704 3669 9695 3675 9689 3676 9682
      3672 9668 3624 9689 3624 9692 3633 9693
      3633 9704 3651 9704 3656 9691 3658 9690
      3659 9692 3658 9700 3659 9705 3668 9707
TIME...MOT...LOC 1734Z 200DEG 28KT 3651 9701

$$

LACY
218 
WWUS54 KTSA 151752
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1252 PM CDT SAT JUN 15 2013

OKC113-117-151815-
/O.CON.KTSA.SV.W.0169.000000T0000Z-130615T1815Z/
OSAGE OK-PAWNEE OK-
1252 PM CDT SAT JUN 15 2013

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR
PAWNEE AND WESTERN OSAGE COUNTIES...

AT 1248 PM CDT...A LARGE SEVERE THUNDERSTORM WAS CENTERED 11 MILES 
SOUTHWEST OF BURBANK...MOVING NORTH AT 30 MPH.

STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BURBANK.

THIS CLUSTER OF STORMS HAS HAD A HISTORY OF PRODUCING SEVERE WIND 
GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3670 9704 3669 9695 3675 9689 3676 9682
      3672 9668 3650 9678 3647 9687 3647 9696
      3651 9704 3656 9691 3658 9690 3659 9692
      3658 9700 3659 9705 3668 9707
TIME...MOT...LOC 1751Z 200DEG 28KT 3664 9690

$$

LACY
931 
WWUS54 KTSA 151812
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
112 PM CDT SAT JUN 15 2013

OKC113-117-151822-
/O.EXP.KTSA.SV.W.0169.000000T0000Z-130615T1815Z/
OSAGE OK-PAWNEE OK-
112 PM CDT SAT JUN 15 2013

...THE SEVERE THUNDERSTORM WARNING FOR PAWNEE AND WESTERN OSAGE
COUNTIES EXPIRES AT 115 PM CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

HOWEVER...THE SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
NORTHWEST OSAGE COUNTY UNTIL 145 PM.

LAT...LON 3670 9704 3669 9695 3675 9689 3676 9682
      3672 9668 3650 9678 3647 9687 3647 9696
      3651 9704 3656 9691 3658 9690 3659 9692
      3658 9700 3659 9705 3668 9707
TIME...MOT...LOC 1812Z 200DEG 28KT 3679 9683

$$

LACY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 12:12 PM CDT, 4 minutes earlier.

Area forecast discussion, Jun 15, 12:12 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1212 PM CDT SAT JUN 15 2013

.DISCUSSION...

THE 18Z TAF DISCUSSION IS INCLUDED BELOW.

&&

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
THE MAIN AVIATION CONCERN WILL BE TSTORMS THRU THE AFTERNOON AND
EARLY EVENING HOURS. COVERAGE IS THE BIG UNCERTAINTY...WITH NO
FOCUSING BOUNDARIES AND A WEAK OR NO CAP IN PLACE...STORMS COULD
POP UP ANYWHERE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
THIS AFTERNOON. HAVE ELECTED TO GO WITH CONSERVATIVE VCTS
MENTION...AND THEN RAMP IT UP IF A STORM LOOKS TO AFFECT A
TERMINAL. STORMS SHOULD DIE OFF AFTER SUNSET FOR THE MOST PART.
WILL MAINTAIN VFR CONDITIONS OUTSIDE OF STORMS.

LACY

&&

.PREV DISCUSSION... /ISSUED 1002 AM CDT SAT JUN 15 2013/

DISCUSSION...

MID LEVEL RIDGE HAS SHIFTED EAST TODAY AND IS CENTERED OVER THE
LOWER MISSISSIPPI VALLEY. A MID LEVEL TROUGH IS LOCATED OVER
WESTERN OK/TX. THERE IS SOME DECENT SOUTHERLY FLOW FROM H85 TO H5
ON THE 12Z OUN SOUNDING...IN BETWEEN THE TWO FEATURES. A THETA-E
AXIS EXTENDS FROM CENTRAL INTO NORTHEAST OK...WHERE SBCAPES ARE ON
THE 2000-4000 J/KG RANGE. THE FLOW AND HIGH INSTABILITY WILL
COMBINE FOR AT LEAST SOME SEVERE POTENTIAL...DAMAGING WINDS AND
POSSIBLY SOME HAIL IN THE MORE SUSTAINED CELLS. ACTIVITY HAS
ALREADY BEGUN TO DEVELOP OVER SOUTH CENTRAL OK DUE TO A WEAK CAP
IN PLACE AND THIS ACTIVITY WILL GRADUALLY BECOME MORE NUMEROUS AS
WE GO INTO THE AFTERNOON.

LACY

PREV DISCUSSION... /ISSUED 542 AM CDT SAT JUN 15 2013/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE PERIOD
AT ALL AREA TAF SITES. HAVE GONE WITH A PROB30 FOR THUNDER
THIS AFTERNOON INTO EARLY EVENING AT ALL TAF SITES EXCEPT
KFSM WITH SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP AS
A MID-LEVEL TROF APPROACHES AREA.

PREV DISCUSSION... /ISSUED 341 AM CDT SAT JUN 15 2013/

DISCUSSION...
ELONGATED UPPER TROUGH...CURRENTLY OVER WEST TEXAS EARLY THIS
MORNING...WILL CONTINUE LIFTING NORTHEAST INTO THE AREA TODAY AS
UPPER RIDGE SHIFTS EAST. SCATTERED SHOWERS/THUNDERSTORMS...COMBINED
WITH INCREASING CLOUD COVER WILL LIKELY KEEP HIGH TEMPERATURES
CLOSER TO NORMAL AND SEVERAL DEGREES COOLER THAN YESTERDAY.
ALTHOUGH THUNDERSTORM COVERAGE IS NOT EXPECTED TO BE WIDESPREAD...
COULD SEE A FEW STRONG STORMS AS MID LEVEL LAPSE RATES CONTINUE TO
STEEPEN AHEAD OF UPPER TROUGH WITH DEEP MOISTURE ALREADY IN PLACE.

SCATTERED SHOWERS/THUNDERSTORMS WILL LINGER THROUGH THE WEEKEND
WITH THUNDERSTORM CHANCES INCREASING LATE SUNDAY NIGHT INTO
MONDAY AS WEAK FRONTAL BOUNDARY PUSHES INTO THE AREA. ANOTHER UPPER
DISTURBANCE FORECAST TO MOVE ACROSS AROUND THE WEDNESDAY TIME
FRAME AS WEST TO NORTHWEST FLOW ALOFT CONTINUES. UPPER RIDGE WILL
BUILD BACK INTO SOUTHERN PLAINS BY LATE WEEK WITH HIGH TEMPERATURES
IN THE LOWER TO MID 90S RETURNING ACROSS EASTERN OKLAHOMA AND WEST
CENTRAL ARKANSAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  90  71  87 /  20  30  60  60
FSM   72  91  72  88 /  20  30  30  60
MLC   72  90  72  88 /  20  30  30  60
BVO   71  90  70  86 /  20  30  70  50
FYV   67  87  67  84 /  20  30  50  60
BYV   69  88  68  85 /  20  30  50  60
MKO   72  88  72  87 /  20  30  50  60
MIO   70  89  68  83 /  20  30  70  50
F10   73  89  73  87 /  20  30  60  60
HHW   72  90  72  90 /  20  30  30  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...30
Hazardous weather outlook, Jun 15, 5:07 AM CDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
507 AM CDT SAT JUN 15 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
506 AM CDT SAT JUN 15 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTERNOON.

DISCUSSION...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AS AN UPPER LEVEL
DISTURBANCE APPROACHES THE AREA FROM THE WEST. CONDITIONS WILL BE
SUCH THAT A FEW STORMS COULD BECOME STRONG TO MARGINALLY SEVERE
WITH WIND GUSTS AROUND 60 MPH AND LARGE HAIL THE CONCERN.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE ON SUNDAY WITH
THE UPPER LEVEL DISTURBANCE STILL IN THE VICINITY. THE CHANCES
OF THUNDERSTORMS INCREASE SUNDAY NIGHT INTO MONDAY AS A WEAK
FRONTAL BOUNDARY PUSHES INTO THE REGION.

MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE WEDNESDAY INTO THURSDAY
AS THE EARLY WEEK FRONTAL BOUNDARY MOVES BACK TO THE NORTH ACROSS
THE AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jun 15, 11:42 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1142 AM CDT SAT JUN 15 2013

OKZ073-151715-
PITTSBURG OK-
1142 AM CDT SAT JUN 15 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1215 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     WESTERN PITTSBURG

AT 1142 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
ASHLAND...MOVING NORTH AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ASHLAND...HAYWOOD AND ARPELAR.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS 40 TO 45 MPH AND
SOME SMALL HAIL.

LAT...LON 3486 9609 3498 9609 3498 9590 3468 9593
      3468 9609 3468 9610 3486 9610
TIME...MOT...LOC 1642Z 177DEG 27KT 3466 9606

LACY

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 11:42 AM CDTSpecial Weather StatementTSAPittsburg33 min
Jun 15, 12:31 PM CDTAreal Flood AdvisoryTSAOsage, Pawnee4 hr
Jun 15, 12:58 PM CDTSevere Thunderstorm WarningTSAOsage47 min
Jun 15, 1:04 PM CDTSpecial Weather StatementTSAPawnee26 min
Jun 15, 1:44 PM CDTSpecial Weather StatementTSAOsage46 min
Jun 15, 2:19 PM CDTSpecial Weather StatementTSAOttawa26 min
Jun 15, 2:40 PM CDTSpecial Weather StatementTSANowata35 min
Jun 15, 2:46 PM CDTSpecial Weather StatementTSAOttawa29 min
Jun 15, 3:39 PM CDTSpecial Weather StatementTSAOkmulgee51 min
Jun 15, 5:24 PM CDTSpecial Weather StatementTSAChoctaw36 min
Jun 15, 6:30 PM CDTSpecial Weather StatementTSAMuskogee45 min
Jun 15, 6:42 PM CDTSpecial Weather StatementTSACherokee, Delaware48 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.